MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85631829
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® stellant flex injection system, serial number (b)(6), was performed on (b)(6) 2024 which confirmed that the injector was operating within bayer specifications.The disposables in use during the incident were not saved and lot number information on the disposables involved in the event was not provided.The offer of clinical applications training was accepted by the customer and was provided by the bayer clinical performance center on march 7, 2024.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was informed that a 30-year-old male undergoing a ct scan of the chest, abdomen, and pelvis suffered an alleged air injection while connected to a medrad® stellant flex injection system (sn (b)(6)).The customer reported that the radiologist noticed less than 3 ml of air on the displayed images.Following completion of the procedure, the radiologist requested that the patient be sent to the emergency department to be monitored.The emergency department admitted the patient to the hospital overnight, for observation.The patient was reported as stable and was discharged home the following day.
 
Additional Manufacturer Narrative
Udi related data quality updates only correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key19003780
Report Number2520313-2024-00006
Device Sequence Number9438598
Product Code DXT
UDI-Device Identifier00616258020792
UDI-Public(01)00616258020792(11)110501
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85631829
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexMale